MAUDE Adverse Event Report: ARTHROCARE CORP. MAGNUM X WITH INDEPENDENT TENSIONIN; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. MAGNUM X WITH INDEPENDENT TENSIONIN; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number OM-1503
Health Effect - Clinical Code No Information (3190)
Date of Event 02/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the wire inside the magnum x anchor on the tensioning wheel became exposed after several turns preventing continued tensioning of the suture and the anchor had to be abandoned.A magnum 2 anchor was then tried, but the length of suture available to load into the anchor was less than required so it could not be properly tensioned via the tensioning knobs and that anchor was also abandoned.Complaint 2 of 2.See related (b)(4).
 
Additional Manufacturer Narrative
The reported magnum x device, intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product was not returned.Without the reported product a visual evaluation cannot be performed and customers complaint cannot be confirmed.From the information provided, snare wire became exposed after several turns and was unable to continue tensioning.An exact root cause cannot be determined with confidence; however, factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: excessive force.Excessive force applied during tensioning the snare can result in device failure during snaring or suture tensioning.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned as an mdr for evaluation.There was a relationship found between the device and the reported incident.Visual inspection of the magnum x, om-1503 shows a deployed device with a detached magnum x implant and with a pressed suture lock button.Both of the snare lines are completely reeled through the driver with broken end loops.No sutures are present.The independent tensioning button is working as specified.There are no manufacturing abnormalities visually observed with the returned device.The magnum x is a single use device and could not be functional tested.A limited functional test was performed: the hand lever and the suture ratchet knobs can be rotate easily and the reels can be turned as intended.The complaint was verified and the root cause could not be determined with certainty.There was no indication that the device did not meet product specifications upon release into distribution.

Brand Name
MAGNUM X WITH INDEPENDENT TENSIONIN
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7315590
Report Number3006524618-2018-00105
Device Sequence Number18859448
Product Code MBI
UDI-Device Identifier00817470006216
UDI-Public00817470006216
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081497
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOM-1503
Device Lot Number1149193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2018
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer02/06/2018
10/30/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date04/19/2018
11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1